Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/25295
Title: A probabilistic analysis of spark paths in point/plane air gaps
Authors: Qiu, DH
MacAlpine, JMK
Li, ZY
Issue Date: 2001
Publisher: Institute of Electrical and Electronics Engineers
Source: IEEE transactions on dielectrics and electrical insulation, 2001, v. 8, no. 4, p. 644-647 How to cite?
Journal: IEEE transactions on dielectrics and electrical insulation 
Abstract: Analysis of data derived from sparks in point/plane gaps ranging from 45 to 400 mm has shown the similarity of the probability functions determining the shape of the spark paths. This is true, regardless of gap width, when each path is divided into equal steps, here 2% of the gap width. The probability functions were used to develop improved simulations of the spark paths. The simulations had been seen previously to give visually similar tracks, but in this work improved simulations are shown to give similar values for the small amount by which the spark paths are, on average, displaced when the pointed electrode is tilted. The same agreement was found for the degree of scatter of the spark paths about the mean. It is anticipated that the simulations can be generalized to a variety of geometries and scaled up, to simulate and predict lightning strike probabilities.
URI: http://hdl.handle.net/10397/25295
ISSN: 1070-9878
EISSN: 1558-4135
DOI: 10.1109/94.946717
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

5
Last Week
0
Last month
0
Citations as of Nov 10, 2017

WEB OF SCIENCETM
Citations

3
Last Week
0
Last month
0
Citations as of Nov 18, 2017

Page view(s)

31
Last Week
1
Last month
Checked on Nov 13, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.